Losartan-induced Severe Hepatic Injury: A Case Report and Literature Review
Ravikaran Patti1, Ankur Sinha2, Shaurya Sharma1
1Internal Medicine, Maimonides Medical Center, Brooklyn, USA.
Abstract:
Medications have been known to cause adverse drug reactions that affect various organs; these are mostly reversible reactions that improve with the cessation of the culprit medication. Losartan is an angiotensin-one receptor blocker which has been approved by the Food and Drug Administration (FDA) for the treatment of arterial hypertension. Fatigue, anemia, weakness, and cough are some of the common adverse effects of losartan. Acute hepatic injury has rarely been reported as an adverse effect of losartan. We report a case of a 61-year-old female with severe hepatic injury secondary to losartan use. None of the cases reported so far had such a high elevation of liver enzymes as seen in our patient.
Related Concept Videos
Review and Preview
Percentiles are a type of fractile that partition data into...
Review and Preview
Data Reporting and Recording
Effect of Hepatic Disease on Pharmacokinetics: Dose Adjustments Due to Hepatic Impairment
Hepatic Portal System
At its core, the hepatic portal vein is the result of a confluence of the superior and inferior mesenteric veins along with the splenic vein. Each of these veins has a unique role. The superior mesenteric vein is...
Types of Reports I: Hands-off Report
Following are the key components and categories of hand-off reports:
Purpose and Process:


